Alert archive / Kentucky / Flash Flood Warnings in 2022
Flash Flood Warning 7, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 6, 2022, 7:01 PM EDT for Laurel County, Pulaski County, Rockcastle County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2022, 7:01 PM EDT (23:01 UTC)
- Expired
- May 6, 2022, 9:49 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Laurel County, KY, Pulaski County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 96 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 7:42 PM EDT | FLASH FLOOD | 3 Wnw Woodstock, KY | PULASKI COUNTY DISPATCH REPORTED MOTORIST TRAPPED BY FLASH FLOOD WATERS, PROMPTING A WATER RESCUE AT THE INTERSECTION OF KY-70 AND CHARLES ELGIN RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
523
WGUS53 KJKL 062301
FFWJKL
KYC125-199-203-070200-
/O.NEW.KJKL.FF.W.0007.220506T2301Z-220507T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson KY
701 PM EDT Fri May 6 2022
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northwestern Laurel County in south central Kentucky...
Northeastern Pulaski County in south central Kentucky...
Southern Rockcastle County in south central Kentucky...
* Until 1000 PM EDT.
* At 701 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2 inches of rain have
fallen in the last 3 hours across portions of the warned area.
Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mount Vernon, Hansford, Level Green, Sand Springs, Wabp, Bloss,
Bromo, Pongo, Spiro, Willailla, Quail, Wellhope, Maretburg, Valley
Oak, Luner, Bandy, Burr, Ottowa, Woodstock and Bee Lick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3733 8450 3737 8449 3738 8433 3737 8417
3733 8414 3733 8415 3732 8414 3733 8413
3731 8412 3712 8428 3714 8445 3725 8471
3736 8456
FLASH FLOOD...RADAR INDICATED
$$
GEERTSON2 follow-up statements
575
WGUS73 KJKL 070018
FFSJKL
Flash Flood Statement
National Weather Service Jackson KY
818 PM EDT Fri May 6 2022
KYC125-199-203-070200-
/O.CON.KJKL.FF.W.0007.000000T0000Z-220507T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Laurel KY-Pulaski KY-Rockcastle KY-
818 PM EDT Fri May 6 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING FOR NORTHWESTERN LAUREL, NORTHEASTERN PULASKI AND SOUTHERN
ROCKCASTLE COUNTIES...
At 818 PM EDT, Doppler radar indicated that showers and
thunderstorms had produced between 1 and 2 inches of rainfall since
6 pm. Excessive runoff will continue to cause flash flooding of
small streams and creeks, roads, and roadside culverts.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Mount Vernon, Hansford, Level Green, Sand Springs, Wabp, Bloss,
Bromo, Pongo, Spiro, Willailla, Quail, Wellhope, Maretburg, Valley
Oak, Luner, Bandy, Burr, Ottowa, Woodstock and Bee Lick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3733 8450 3737 8449 3738 8433 3737 8417
3733 8414 3733 8415 3732 8414 3733 8413
3731 8412 3712 8428 3714 8445 3725 8471
3736 8456
FLASH FLOOD...RADAR INDICATED
$$
GEOGERIAN855
WGUS73 KJKL 070149
FFSJKL
Flash Flood Statement
National Weather Service Jackson KY
949 PM EDT Fri May 6 2022
KYC125-199-203-070159-
/O.CAN.KJKL.FF.W.0007.000000T0000Z-220507T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Laurel KY-Pulaski KY-Rockcastle KY-
949 PM EDT Fri May 6 2022
...FLASH FLOOD WARNING FOR NORTHWESTERN LAUREL, NORTHEASTERN PULASKI
AND SOUTHERN ROCKCASTLE COUNTIES HAS BEEN REPLACED WITH A FLOOD
WARNING...
LAT...LON 3733 8450 3737 8449 3738 8433 3737 8417
3733 8414 3733 8415 3732 8414 3733 8413
3731 8412 3712 8428 3714 8445 3725 8471
3736 8456
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 6, 5:25 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 6, 5:25 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 525 PM EDT Fri May 6 2022 .SHORT TERM...(This evening through Saturday night) Issued at 525 PM EDT FRI MAY 6 2022 20Z sfc analysis shows a deep area of low pressure moving right over eastern Kentucky ATTM. Several storm clusters associated with this are rotating through central and eastern Kentucky - a few are severe and a couple have been showing potential signs of containing a tornado. Training storm cells with heavy rain have also led to incidents of flooding through the area with this threat continuing and even some heavier cells starting to affect the more northern parts of the CWA. Under mostly cloudy skies temperatures have peaked in the mid 60s to lower 70s. Meanwhile, dewpoints are generally in the low to mid 60s. The center of the low's proximity is keeping the winds outside of storms relatively light and of a variable direction. The flood watch continues through the night while a tornado watch remain in effect for the southern half of the JKL CWA through 8 pm EDT. The models are in good agreement aloft through the short term portion of the forecast. They all carry a fairly deep trough through the central Appalachians this evening with its core lifting to the northeast and into the Mid-Atlantic States by Saturday morning. This feature is slowing as it does so - stepping up in its role as the eastern trough in a developing omega block. Accordingly, eastern Kentucky will be slow to see 5h heights rebound this weekend with mid level cyclonic/northwest flow over the JKL CWA for most of the time. The ECMWF was just a tad faster with the movement of this trough compared to the GFS and NAM, but this spread was small enough not to diminish the usefulness of the blended NBM for starting the grids without much adjustment needed. Sensible weather will feature an active evening of weather with strong to severe thunderstorms to impact the area for another couple of hours. All modes of severe weather remain possible given the still favorable parameters for low topped supercells capable of producing hail, occasional bows/damaging winds, and potential tornadoes. In addition, the ground for much of the CWA is saturated from the repeated cells training over the same spots. The heavier rain will be transitioning further north during the evening hours keeping the flood threat going into the night. The clouds and pcpn will keep the temperatures fairly uniform over the area and dewpoints high. Expect low clouds and some fog to accompany the rain tonight. Showers will continue to be the main weather feature on Saturday but a thunderstorm or two will be possible as well, mainly in the afternoon. Even so, on the backside of the slowly departing sfc low, temperatures will be cooler in the upper 50s and low 60s for highs. The showers come to an end that night with CAA making for a cool night. Expect stratus to hold for much of the night, too, limiting any fog formation into Sunday morning, but if they should clear out before dawn then fogging would definitely be a concern. Did not have to adjust the temperatures much from the NBM through the short term portion of the forecast. For PoPs, did tweak them higher through the day Saturday in the low's wrap around moisture and some component of upslope flow. .LONG TERM...(Sunday through Friday) Issued at 416 PM EDT FRI MAY 6 2022 Fairly quiet for the bulk of the extended package today. Strong, sharp ridging (high pressure) aloft will build from the lower Mississippi Valley northward into the Great Lakes region. The lower Ohio Valley will sit under this strong ridge of high pressure as well. The result will be an omega block of sorts that will dominate the weather across the CONUS for much of the week. The block breaks down by days 6-7 as a short wave trough flattens the ridge from the west and an Atlantic low off the Mid-Atlantic coast retrogrades westward into the Appalachians. Sensible weather features a generally dry extended. Sunday will start the extended out cooler with highs in 60s. But temperatures will moderate towards unseasonably warm afternoon high temperatures from Tuesday and thereafter, low to mid 80s each day. Monday will be a transition day with afternoon high solidly in the 70s, close to 80. Lower dew points in the 50s through the period will keep overnight temperatures on the cool side, much closer to normals (low to mid 50s), especially in our cooler valley locations where temperatures will tend to drop into the 40s each night. Monday morning may even flirt with some upper 30s for lows in our east. The lower dew points will also help keep the afternoons from feeling too muggy. With the low retrograding to the west late in the period, the threat of showers and possibly even some thunderstorms will reenter the && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) ISSUED AT 220 PM EDT FRI MAY 6 2022 Poor aviation conditions expected today and tonight as a system moves across the OH valley. Numerous showers and thunderstorms will traverse the forecast area along and ahead of an approaching cold front, especially into the early evening. Ceilings will bounce between storms through sunset varying from VFR to IFR but expect some brief periods of LIFR during times of heavy rain. Winds are south to southwest at 5 to 10 kts with wind gusts of 15 to 20 kts into early evening. The low pressure and associated cold front move east of the area tonight, with low stratus expected on the backside of the system lowering ceilings to IFR overnight into much of Saturday along with times of rain. Winds will be mainly west at near 10 kts on Saturday. && .JKL WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday morning for KYZ044-050>052-058>060- 068-069-079-080-083>088-104-106>120. && SHORT TERM...GREIF LONG TERM...RAY AVIATION...CMF/GREIF
Hazardous weather outlook, May 6, 6:40 PM EDT, 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 640 PM EDT Fri May 6 2022 KYZ044-050>052-058>060-079-083>085-104-106>109-111-119-080145- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Pulaski-Wayne- McCreary-Whitley-Elliott-Morgan-Johnson-Wolfe-Magoffin-Lee-Martin- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Burnside, Somerset, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Beattyville, and Inez 640 PM EDT Fri May 6 2022 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are expected through late tonight. Some of the storms, especially during evening, may be severe, with large hail the primary threat along with a risk for tornadoes and damaging wind gusts. Locally heavy rain may lead to instances of flash flooding through the evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of large hail, wind damage, or flooding through tonight. KYZ068-069-080-086>088-110-112>118-120-080145- Rockcastle-Jackson-Laurel-Knox-Bell-Harlan-Floyd-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Pike- Including the cities of Brodhead, Mount Vernon, McKee, Annville, London, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Prestonsburg, Wheelwright, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Coal Run, Elkhorn City, Pikeville, and South Williamson 640 PM EDT Fri May 6 2022 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...TORNADO WATCH 186 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are expected through late tonight. Some of the storms, especially during the evening, may be severe, with large hail the primary threat along with a risk for tornadoes and damaging wind gusts. Locally heavy rain may lead to instances of flash flooding through the evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of large hail, wind damage, or flooding through tonight. GREIF/RAY
In the hours before
Local storm report, May 6, 5:20 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
520 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG SANDGAP 37.48N 84.09W
05/06/2022 JACKSON KY AMATEUR RADIO
LARGE TREES DOWN. TREE FELL ON MOBILE HOME
CAUSING STRUCTURAL DAMAGE NEAR
HARRIS-LINVILLE RD.
&&
TABSpecial weather statement, May 6, 5:27 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service JACKSON KY
527 PM EDT Fri May 6 2022
KYZ119-062145-
Martin KY-
527 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of central Martin
County through 545 PM EDT...
At 527 PM EDT, Doppler radar was tracking a strong thunderstorm over
Andy, or over Inez, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Warfield, Beauty, Calf Creek and Pilgrim around 530 PM EDT.
Hode and Oppy around 535 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3774 8252 3788 8262 3789 8260 3792 8260
3796 8252 3794 8249 3794 8250 3790 8247
3791 8247 3788 8242 3787 8241 3786 8242
3781 8240 3782 8239 3779 8236
TIME...MOT...LOC 2127Z 242DEG 32KT 3786 8249
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GEOGERIANLocal storm report, May 6, 5:48 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
548 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLOOD 2 E BONANZA 37.69N 82.84W
05/06/2022 FLOYD KY PUBLIC
FLOODING AT EAST BERNSTADT.
&&
TABLocal storm report, May 6, 5:51 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
551 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG EAST BERNSTADT 37.19N 84.12W
05/06/2022 LAUREL KY EMERGENCY MNGR
MULTIPLE TREES DOWN BETWEEN THE 5000-5200
BLOCK OF US 25. HOUSE DAMAGED BY TREE. RV
AWNING FLIPPED OVER.
&&
TABLocal storm report, May 6, 5:55 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
555 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG EAST BERNSTADT 37.19N 84.12W
05/06/2022 LAUREL KY 911 CALL CENTER
TREES DOWN ON HWY 490.
&&
TABSpecial weather statement, May 6, 6:03 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service JACKSON KY
603 PM EDT Fri May 6 2022
KYZ080-086-116-062245-
Clay KY-Knox KY-Laurel KY-
603 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of central Laurel,
north central Knox and southwestern Clay Counties through 645 PM
EDT...
At 603 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bernstadt, or near London, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
London around 610 PM EDT.
Sublimity City, London-Corbin Airport and Fariston around 615 PM
EDT.
Maplesville and Levi Jackson S.P. around 620 PM EDT.
Other locations in the path of this storm include Lesbas, Langnau,
Lida, Deer Lick, Cane Creek, Portersburg, Tuttle, Lake, Bush,
Marydell, Sasser, Blackwater, Byron, Gibbs, Knoxfork, Urban, Sprule,
Tedders, Fletcher, Sidell, Cranes Nest, Manchester, Jonsee,
Cottongin, Pigeonroost, Hima, Sibert, Herron, Horse Creek Junction,
Woollum and Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for south central
and southeastern Kentucky.
&&
LAT...LON 3709 8424 3719 8423 3719 8374 3695 8383
TIME...MOT...LOC 2203Z 278DEG 26KT 3713 8417
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HASThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:17 PM EDT | Severe Thunderstorm Warning | JKL | McCreary | 43 min |
| May 5, 8:18 PM EDT | Special Weather Statement | JKL | McCreary | 42 min |
| May 5, 8:52 PM EDT | Special Weather Statement | JKL | Whitley | 38 min |
| May 6, 9:52 AM EDT | Special Weather Statement | JKL | Leslie, Perry | 23 min |
| May 6, 10:36 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Knott, Knox, Laurel and 5 more | 5 hr |
| May 6, 10:50 AM EDT | Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 17 hr |
| May 6, 11:11 AM EDT | Areal Flood Warning | JKL | Clay, Knox, Laurel, Leslie, Whitley | 3 hr |
| May 6, 12:12 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin, Pike | 3 hr |
| May 6, 1:08 PM EDT | Special Weather Statement | JKL | Wayne | 22 min |
| May 6, 1:09 PM EDT | Tornado Warning | JKL | Bell | 36 min |
| May 6, 1:37 PM EDT | Special Weather Statement | JKL | Pulaski | 38 min |
| May 6, 1:40 PM EDT | Tornado Warning | JKL | Bell, Harlan | 16 min |
| May 6, 1:54 PM EDT | Areal Flood Advisory | JKL | Bell, Floyd, Harlan, Knott, Knox, Leslie and 4 more | 7 hr |
| May 6, 1:55 PM EDT | Special Weather Statement | JKL | Harlan | 35 min |
| May 6, 2:03 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 27 min |
| May 6, 2:11 PM EDT | Special Weather Statement | JKL | Laurel, McCreary, Whitley | 34 min |
| May 6, 2:17 PM EDT | Special Weather Statement | JKL | Harlan | 28 min |
| May 6, 2:28 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Owsley, Pulaski, Rockcastle, Wayne | 3 hr |
| May 6, 2:30 PM EDT | Special Weather Statement | JKL | Jackson | 45 min |
| May 6, 2:41 PM EDT | Special Weather Statement | JKL | Letcher | 34 min |
| May 6, 2:44 PM EDT | Special Weather Statement | JKL | Bell, Clay, Knox, Laurel, Whitley | 31 min |
| May 6, 2:44 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley | 46 min |
| May 6, 3:04 PM EDT | Tornado Warning | JKL | Clay, Jackson, Owsley | 26 min |
| May 6, 3:15 PM EDT | Special Weather Statement | JKL | Bell, Clay, Knox | 30 min |
| May 6, 3:18 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Lee, Leslie, Owsley and 1 more | 42 min |
| May 6, 3:20 PM EDT | Tornado Warning | JKL | Breathitt, Clay, Jackson, Owsley, Perry | 25 min |
| May 6, 3:24 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Leslie | 24 min |
| May 6, 3:37 PM EDT | Special Weather Statement | JKL | Knox | 23 min |
| May 6, 3:39 PM EDT | Areal Flood Advisory | JKL | Bell, Breathitt, Clay, Floyd, Knott, Knox and 7 more | 5 hr |
| May 6, 3:45 PM EDT | Tornado Warning | JKL | Breathitt, Owsley | 30 min |
| May 6, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Leslie, Perry | 29 min |
| May 6, 3:55 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 35 min |
| May 6, 4:04 PM EDT | Special Weather Statement | JKL | Bell | 26 min |
| May 6, 4:06 PM EDT | Areal Flood Advisory | JKL | Breathitt, Estill, Lee, Magoffin, Morgan, Owsley and 1 more | 7 hr |
| May 6, 4:07 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 23 min |
| May 6, 4:12 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Harlan, Knott, Leslie, Letcher, Magoffin and 1 more | 33 min |
| May 6, 4:23 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin, Pike | 3 hr |
| May 6, 4:25 PM EDT | Special Weather Statement | JKL | Magoffin | 35 min |
| May 6, 4:35 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin | 25 min |
| May 6, 4:36 PM EDT | Special Weather Statement | JKL | Floyd, Knott, Letcher | 24 min |
| May 6, 4:41 PM EDT | Special Weather Statement | JKL | McCreary, Wayne | 34 min |
| May 6, 4:49 PM EDT | Areal Flood Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 1 more | 3 hr |
| May 6, 4:55 PM EDT | Areal Flood Warning | JKL | Bell, Clay, Knox, Leslie, Perry | 5 hr |
| May 6, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin | 36 min |
| May 6, 4:59 PM EDT | Special Weather Statement | JKL | Floyd, Pike | 31 min |
| May 6, 5:07 PM EDT | Special Weather Statement | JKL | McCreary, Pulaski, Whitley | 38 min |
| May 6, 5:27 PM EDT | Special Weather Statement | JKL | Martin | 18 min |
| May 6, 5:29 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Owsley | 3 hr |
| May 6, 5:39 PM EDT | Areal Flood Advisory | JKL | Fleming | 3 hr |
| May 6, 5:54 PM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| May 6, 6:03 PM EDT | Special Weather Statement | JKL | Laurel | 42 min |
| May 6, 6:41 PM EDT | Areal Flood Advisory | JKL | Pulaski, Rockcastle | 2 hr |
| May 6, 7:09 PM EDT | Special Weather Statement | JKL | Estill | 36 min |
| May 6, 7:15 PM EDT | Special Weather Statement | JKL | Pulaski | 45 min |
| May 6, 7:22 PM EDT | Areal Flood Advisory | JKL | Estill | 3 hr |
| May 6, 7:35 PM EDT | Special Weather Statement | JKL | Estill | 25 min |
Nearby
Flash Flood Warnings in Kentucky, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.